Welcome to the forum.
About a month on a vegetarian and some poultry/turkey diet, with a small glass orange juice when consuming B12 richer foods, to neutralize B12
Or potassium supplements (stay below 5000 mg), as it reduces B12 absorption.
Thank you so much for responding :-) I am neither diabetic, nor overweight - just plain silly really. A naturopath some time back suggested I start taking B12 supplements. I quickly developed insomnia and some mild anxiety and stopped the supplements. Some time later I had some blood work done (tested for B12 among other things). B12 was flagged. I assumed because I was low (I was in fact high), so I started taking supplements again. Again the insomnia and anxiety. This time though - after stoppping the supplements, B12 rich food resulted in the same side effects. My Dr. advised me to stop the supplements and reduce my intake of B12 rich food - but I didn't get a clear understanding of how long I needed to do this. Your response gives me a great timeframe.
Check your B12 supplements. The following is just one possibility.
If it says, Cyanocobalamin you may react to the Cyanide portion
that binds with your free Potassium in your body, thus making
Potassium Cyanide, an extremely potent toxic chemical, releasing
hydrogen cyanide gas, another highly toxic chemical, messing up
your body's ability to utilize oxygen (it's an asphyxiant).
Not everyone experiences this, but it could simulate a homeopathic
effect on certain, while in most the effects are too sublte & gradual to be able connect it to the Cyanocobalamin, a cheap form of B12 and unfortunately the most commonly used b/c of the price.
Look into Methylcobalamin, if you ever need B12 in the future.
Hi again Deirdre. (I'm sorry I mis-spelled you name earlier)
I was thinking about the reasons why and how B12, a water soluble vitamin
would accumulate in your body and show high levels in a blood test.
My wife worked as a clinical dietician in the past and I asked her.
She says it may have to do with some liver or blood dysfunction/disorder.
What was your issue when you were seeing the ND, at the time, if you don't mind me asking?
After you rule out th reaction to cynocobalamin , then
there's always a chance the lab results were mixed up or wrong, which happens more often than what one may think.
I was definitely taking Methylcobalamin- so we are OK there. When I went to the ND - I was feeling generally awful and experiencing depression (not something that had just come on btw - many years of this). About seven months ago though - I was finally diagnosed with a food allergy. Since eliminating that food - I am 95% better again (so incredible how many ways a food allergy can affect you).
Re: B12. I've had two blood tests and both indicate different levels - but are consistent in that I'm flagged with high levels of B12.
I'm content though knowing I don't react well to higher levels and have all the tools I need to reduce my levels a bit (thank you again for the info).
Thank you also for the head's up re: liver issues. I'll bring that topic up on my next Dr. visit.
I believe B12 is fat soluble. But even so, it will dissipate on its own as you've discontinued supplementation, so I don't think any action is necessary -- it will self-remedy. Keep in mind that B12 needs to be in balance with B6 and folic acid, particularly, so if it were me I'd just forgo the B12 supplement and ignore the rest.
Sorry, didn't mean to say B12 is fat soluble. Meant to say that although it's water soluble, it's found generally only in animal food and is stored in the liver as fat soluble vitamins are, making it slower to leave the body than other water soluble vitamins. Bad choice of words there -- oops. But it will leave on its own.
There are mechanisms that control the amount of stored B12 in the liver
and circulating B12 in the blood, unless, as I mentioned earlier, there are issues within the liver or blood interfering with those mechanisms.
You can look up all this and other relative information (with ref. of studies and research cited) at the" Food and Nutrition Information Centre" of
the USDA's "National Argiculural Library".
It is a fairly credible resource for health professionals and consumers.
It's taxpayers' money at work. lol! You might as well use it
Thank you - I have essentially eaten a vegan diet for two straight weeks. A combination of eliminating the supplements, reducing B12 intake for two weeks and the fact that the body is self-rectifying - should mean, no food issues here on in.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.